Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published, your email address is available to anyone on the internet, including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

War on opiates causing extreme weaning!!!

advertisement
2

Comments

  • The user and all related content has been deleted.
  • Hi,

    I don't take gabapentin. Anti epileptics like Neurontin, Lyrica, Topamax, or Zomithiside affect me cognitively. I feel and sound like an idiot on them.

    I'm very glad some people get neuropathic pain relief from them but I am not one who can tolerate the numbing, dumbing effects.

    Thanks.

  • advertisement
  • MegXMMegX Posts: 0
    edited 12/22/2017 - 4:48 PM

    Rll54,

    Why do you keep asking me about gabapentin? I have never once mentioned taking gabapentin.

    In fact, I corrected you and told you I do NOT take gabapentin. You then quoted my post in the other thread about opiates and asked me about gabapentin again.

    Once more, I do not take any anti epilectics., including gabapentin. This is an opiod thread and I've only posted about an opiate (Fentanyl patches).

    What exactly is going on, rll54?

  • MegX,

    It appears that rll54 has you mixed up with the original poster Vaness753. She seems to be the one on Gabapentin. It can get confusing sometimes trying to remember who said what when you are reading lots of different threads.

    Ron, As far as whether to limit the "War on Opiods" to one large thread, I trust your judgement on that one. I am sure you have reasons why you think one would work better than the other.

    Cindy

  • BitzicatBBitzicat PhoenixPosts: 19

    Ron,

    I’d definitely be in favor of having this discussion in one thread. We are all taking different opioids for different reasons; maybe we can help each other with the new process.

    Yesterday, I spent 45 minutes with a pharmacist who was questioning the fact that my tramadol prescription was REFILLABLE. (Said REFILL 3 TIMES ON BOTTLE). I have been on different dosages of tramadol for over 30 years for fibromyalgia and it was my only pain med after spine fusion last year. This guy wanted to call the Doctor because HE thought I was being over-prescribed. Pharmacists are smarter than Doctors now? He never would have reached him and I would have been OUT. I am 72, and by no means consider myself an addict. The people that are dying from an overdose are not senior citizens on Tramadol.........

    The other problem I’m discovering is if you travel and try to refill your prescription at another same- store (Costco to Costco) it becomes non-refillable. Now, if you can only get 30 days at a time according to Mr. Pharmacist what are you going to do?

  • advertisement
  • I know it's not always possible in larger cities, but I go to a mom and pop pharmacy near my PM office that know the doctor personally and knows my medication history. Not one time have I had a problem filling my scripts because of an expiration date or the pharmacist thinking I was over medicated. My Workers comp has messed with me on those subjects, but not the pharmacist. Perhaps if there is a privately owned pharmacy near the doctor your seeing, you may have better luck with the scripts.

    MegX - I'm the same way regarding Lyrica. When I took it, I was a blithering idiot at work. I could not remember anything. I had to come off of it quickly! It's funny how medicine works on some and totally different on others.

    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • Cindy - thank you. :)

    EMS Guy - Right? We're not alone. Life is hard enough with constant pain. Not being able to finish a sentence is intolerable.

  • This war on Opiods is real and WILL happen! Someone earlier posted about junkies! Anyone ever think that maybe some of them are pain patients who no longer have homes or health care or access to a MD who can write a Rx? Their with drawl is the same as ours will be! It saddens me to think or hear things like this ( not pointing fingers ) We all can say write your congressmen etc...etc... but after the Federal Government has given millions to combat this crisis, Do you think things will change? It’s time to face reality, and become proactive on finding another source of pain control. Pain is real! Withdrawal is real! There are no easy answers to this dilemma! MDs have little or no say because their governed as well! So don’t blame them or the pharmacies. As far as the senior citizen said ( no disrespect intended) that it’s not the seniors overdosing! But in a harsh reality, we have seniors selling their pain medications to the street dealers so they can supplement their Social Security! We can’t blame them! Can YOU live on 800.00 per month in cases! No easy answers my friends but to say prepare yourself!

  • "my doctor has suddenly decided that long term use has too many dangers. I
    asked him what they are. He said fatigue, depression, and low
    testosterone"

    My doctor told me about those long term "dangers" as well. Like they think that's worse than 24/7 chronic pain, yeah right. I think they just use those minor side effects as an excuse to not prescribe it. Their real concern is people getting high, selling them, or getting addicted. But some doctors don't like to admit that to their patients.

  • MegX

    Please do not call out other members..it may have been as n2braves mentioned and is probably a simple mistake.

    William.


    William Garza
    Spine-Health Mod
    erator

    Welcome to Spine-Health

advertisement
Sign In or Register to comment.